MAUDE Adverse Event Report: VENTLAB LLC VENTLAB; 1 LITRE HYPERINFLATION BAG SYSTEM W/ MANOMETER

VENTLAB LLC VENTLAB; 1 LITRE HYPERINFLATION BAG SYSTEM W/ MANOMETER
Model Number HS4011
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The bag was leaking air.  the patient in the pacu required support with breathing.The crna requested a bag valve mask and received a 1l hyperinflation system + manometer from ventlab (sunmed).After hooking up the oxygen the crna attempted ventilation and noticed the bag leaking.On inspection, the inflation bag had several small cuts that prevented good ventilation.A replacement (same product) was quickly obtained and the patient was treated without harm.
 
Additional Manufacturer Narrative
The patient in the pacu required support with breathing.The crna requested a bag valve mask and received a hyperinflation.After hooking up the oxygen the crna attempted ventilation and noticed the bag leaking.On inspection, the inflation bag had several small cuts that prevented good ventilation.A replacement was quickly obtained, and the patient was treated without harm.This would delay therapy.
 
Additional Manufacturer Narrative
The patient in the pacu required support with breathing.The crna requested a bag valve mask and received a hyperinflation.After hooking up the oxygen the crna attempted ventilation and noticed the bag leaking.On inspection, the inflation bag had several small cuts that prevented good ventilation.A replacement was quickly obtained, and the patient was treated without harm.This would delay therapy the complaint of the bag was leaking air (and had several small cuts).Regarding part number hs4011 /lot 220800081 was unable to be confirmed.There was no returned product, pictures or video to evaluate.The device history record (dhr) review showed no abnormal processing issues noted related to this complaint during manufacturing.Generally, visible cuts can be detected during the visual inspection which is a 100% check; however, very tiny cuts may escape this inspection.There were no "cut" issues mentioned in the dhr for this complaint lot.A risk assessment was performed, and the ultimate risk was determined to be medium which does require reporting to the capa review board; the capa was entered in the capa escalation log.There has been one (1) other complaint ((b)(4)) regarding the same part and similar issue within the 24 months preceding the reporting of this issue.A resolution letter was sent to the customer.Complaints will continue to be monitored for possible trends.Udi related data quality updates.
 
Event or Problem Description
The bag was leaking air.The patient in the pacu required support with breathing.The crna requested a bag valve mask and received a 1l hyperinflation system + manometer from ventlab (sunmed).After hooking up the oxygen the crna attempted ventilation and noticed the bag leaking.On inspection, the inflation bag had several small cuts that prevented good ventilation.A replacement (same product) was quickly obtained and the patient was treated without harm.

Brand Name
VENTLAB
Common Device Name
1 LITRE HYPERINFLATION BAG SYSTEM W/ MANOMETER
Manufacturer (Section D)
VENTLAB LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer (Section G)
VENTLAB LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key18165397
Report Number1314417-2023-00026
Device Sequence Number6646677
Product Code NHK
UDI-Device Identifier10889483110850
UDI-Public(01)10889483110850(10)220800081
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHS4011
Device Catalogue NumberHS4011
Device Lot Number220800081
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown